Journal cover Journal topic
Mechanical Sciences An open-access journal for theoretical and applied mechanics
Journal topic

Journal metrics

Journal metrics

  • IF value: 1.052 IF 1.052
  • IF 5-year value: 1.567 IF 5-year
    1.567
  • CiteScore value: 1.92 CiteScore
    1.92
  • SNIP value: 1.214 SNIP 1.214
  • IPP value: 1.47 IPP 1.47
  • SJR value: 0.367 SJR 0.367
  • Scimago H <br class='hide-on-tablet hide-on-mobile'>index value: 18 Scimago H
    index 18
  • h5-index value: 16 h5-index 16
Supported by
Logo Library of Delft University of Technology Logo NWO
Affiliated to
Logo iftomm
Volume 4, issue 1
Mech. Sci., 4, 221-231, 2013
https://doi.org/10.5194/ms-4-221-2013
© Author(s) 2013. This work is distributed under
the Creative Commons Attribution 3.0 License.

Special issue: Recent advances and current trends in numerical multibody...

Mech. Sci., 4, 221-231, 2013
https://doi.org/10.5194/ms-4-221-2013
© Author(s) 2013. This work is distributed under
the Creative Commons Attribution 3.0 License.

Research article 17 May 2013

Research article | 17 May 2013

A recursive multibody formalism for systems with small mass and inertia terms

M. Arnold M. Arnold
  • Martin Luther University Halle-Wittenberg, NWF II – Institute of Mathematics, 06099 Halle (Saale), Germany

Abstract. Complex multibody system models that contain bodies with small mass or nearly singular inertia tensor may suffer from high frequency solution components that deteriorate the solver efficiency in time integration. Singular perturbation theory suggests to neglect these small mass and inertia terms to allow a more efficient computation of the smooth solution components. In the present paper, a recursive multibody formalism is developed to evaluate the equations of motion for a tree structured N body system with O(N) complexity even if isolated bodies have a rank-deficient body mass matrix. The approach is illustrated by some academic test problems in 2-D.

Publications Copernicus
Special issue
Download
Citation
Share